MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 3; HIP FEMORAL STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 3; HIP FEMORAL STEM
Catalog Number 01.18.133
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 05/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 may 2024.Lot 147821: (b)(4) items manufactured and released on 20-feb-2015.Expiration date: 2020-01-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department: revision surgery 8 years and 10 months after index surgery due to stem loosening.From the radiographic images, signs of stress shielding are visible.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.Visual inspection performed by r&d manager: looking at the stem body an opaque white film is visible on approximately half of the stem length.It is not possible to identify if this film is ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.
 
Event or Problem Description
Revision surgery at about 8 years and 10 months post-primary due to stem loosening.The surgery was completed successfully.

Brand Name
STEM: AMISTEM H HA COATED STD STEM SIZE 3
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19583762
Report Number3005180920-2024-00425
Device Sequence Number3266550
Product Code LZO
UDI-Device Identifier07630030804090
UDI-Public07630030804090
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number01.18.133
Device Lot Number147821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient RaceWhite